Article Text

PDF

Persistent reactive airway dysfunction syndrome after exposure to toluene diisocyanate.
  1. J C Luo,
  2. K G Nelsen,
  3. A Fischbein
  1. Department of Community Medicine, Mount Sinai School of Medicine, City University of New York, New York 10029.

    Abstract

    Two police officers developed asthma like illness after a single but prolonged exposure to toluene diisocyanate (TDI) by being in the immediate vicinity of a tank car that had overturned on a highway. One officer experienced upper and lower respiratory tract symptoms with chest tightness about 4.5 hours after initial exposure. Shortness of breath, cough, and wheezing were noted the following day. The other experienced symptoms immediately on exposure, developed shortness of breath 20 minutes later, and presented with wheezing four hours after that. Follow up examinations over seven years showed persistence of respiratory symptoms and continuation of airway hyperreactivity requiring treatment.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.